MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX061503CS
Medical Device Problem Codes Positioning Failure (1158); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during stenting of a pre-dilated lesion in the sfa via common femoral artery access, the stent could not be deployed.Reportedly, the tracking anatomy was calcified and nothing unusual happened during the procedure.Another stent was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.During the evaluation of the returned delivery system, the stent was found partially deployed with the shipping lock being attached to the system.None of the different deployment modes was found to have been activated.During the performed function test, the stent could be released without any issues.For this reason, the reported deployment failure could not be confirmed.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The premature stent deployment may be associated with rough handling of the delivery system during advancement to the lesion site or due to resistance between the guide wire lumen and the guide wire, or between the introducer sheath and the deployment system.The reported event also may be related to a difficult vessel anatomy leading to increased friction and subsequent premature stent deployment.In this case, the tracking path was reported to be calcified; however, no difficulties in advancing the system to the lesion site were reported.Reportedly, the lesion had been pre-dilated.On the basis of the information available and the evaluation of the returned sample, a definite root cause for the reported event could not be determined.The ifu states: "visually inspect the distal end of the stent system to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed." and "if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.".
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6050151
Report Number9681442-2016-00273
Device Sequence Number13472193
Product Code NIP
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296(17)170910(10)ANAR2079
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2017
Device Catalogue NumberEX061503CS
Device Lot NumberANAR2079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/24/2016
Supplement Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight73